Severe cutaneous adverse drug reactions

@article{Chung2016SevereCA,
  title={Severe cutaneous adverse drug reactions},
  author={Wen-Hung Chung and Chuang-Wei Wang and Ro-Lan Dao},
  journal={The Journal of Dermatology},
  year={2016},
  volume={43}
}
The clinical manifestations of drug eruptions can range from mild maculopapular exanthema to severe cutaneous adverse drug reactions (SCAR), including drug‐induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms, Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) which are rare but occasionally fatal. Some pathogens may induce skin reactions mimicking SCAR. There are several models to explain the interaction of human leukocyte antigen (HLA), drug… 
Genetics of Severe Cutaneous Adverse Reactions
TLDR
The findings on genetic factors related to SJS/TEN are summarized, especially for HLA, which indicates advances in identification of multiple genetic alleles associated with specific drugs related SCARS in different populations is an important breakthrough for prevention of SCARs.
Pharmacogenetic Testing for Prevention of Severe Cutaneous Adverse Drug Reactions
TLDR
The current knowledge in the field of pharmacogenomics of drug hypersensitivities or SCAR, and its implementation in the clinical practice is updated.
Severe drug‐induced skin reactions: clinical features, diagnosis, etiology, and therapy
  • M. Paulmann, M. Mockenhaupt
  • Medicine
    Journal der Deutschen Dermatologischen Gesellschaft = Journal of the German Society of Dermatology : JDDG
  • 2015
TLDR
If AGEP or DRESS is suspected, the diagnosis should be confirmed by thorough clinical examination, a skin biopsy, and specific laboratory tests, as well as systemic immunomodulatory treatments.
Approach to Severe Cutaneous Adverse Drug Reactions
TLDR
Cutaneous tests and in vitro tests can be useful for confirmation of drug causality and investigation of possible cross-reactivity in SCARs, which are rare diseases given the incidence is extremely low.
HLA Pharmacogenetic Markers of Drug Hypersensitivity in a Thai Population
TLDR
Based on the frequencies of HLA pharmacogenetic markers, Thai and other Southeast Asian populations may be at higher risk of drug-induced SCARs compared with Caucasian population.
Immunology of Cutaneous Adverse Drug Reactions
TLDR
This chapter focuses on the immune pathogenesis and reviews the cutting edge research on the molecular interaction of the human leukocyte antigens (HLA)/drug/T cell receptors (TCR), mechanism of T cell activation, and the downstream immune signaling of cytotoxic proteins as well as dysregulated cytokines/chemokines in cADR.
Adverse Cutaneous Drug Eruptions: Review of Immunology, Pathogenesis, and Pharmacogenomics With Focus on HIV and TEN
Title: Adverse Cutaneous Drug Eruptions: Review of Immunology, Pathogenesis, and Pharmacogenomics with Focus on HIV and TEN Ricardo Guerra, Arturo P. Saavedra Purpose: Immunologic principles behind
Stevens-Johnson syndrome and toxic epidermal necrolysis: risk factors, causality assessment and potential prevention strategies
TLDR
A review of clinical assessment tools and in vitro drug-T cells activation tests reveals that cytotoxic T cells majorly activated by drug interacted with the human leukocyte antigen (HLA) and T cell receptors play an important role for the immune mechanism of SJS/TEN.
Genetic variants associated with T cell–mediated cutaneous adverse drug reactions: A PRISMA‐compliant systematic review—An EAACI position paper
TLDR
The most commonly reported genetic variants associated with DHRs are located in human leukocyte antigen genes and genes involved in drug metabolism pathways.
Severe cutaneous adverse drug reactions
TLDR
This article focuses on three particularly dangerous forms of cutaneous adverse reactions, namely acute generalized exanthematous pustulosis, drug reaction with eosinophilia and systemic symptoms, Stevens-Johnson syndrome and toxic epidermal necrolysis.
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 80 REFERENCES
Cytotoxic Proteins and Therapeutic Targets in Severe Cutaneous Adverse Reactions
TLDR
The cytotoxic mechanisms of severe cutaneous adverse reactions and their potential applications on therapeutics for this disease are discussed.
Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS).
TLDR
The term of DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) is proposed, to decrease the ambiguity of the denomination of hypersensitivity syndrome.
Recent advances of pharmacogenomics in severe cutaneous adverse reactions: immune and nonimmune mechanisms
TLDR
Many pharmacogenomic associations in immune and nonimmune related genes with the development of SCAR have been discovered recently and the pharmacogenetic tests have been applied to prevent specific drug-induced SCAR.
Drug-Induced Skin, Nail and Hair Disorders
TLDR
Clinical recognition, pathophysiology and treatment of skin, hair and nail adverse drug reactions, and the role of each doctor involved in the management of these patients in the notification of the adverse drug reaction to health authorities are emphasized.
Genetic variants associated with phenytoin-related severe cutaneous adverse reactions.
TLDR
Delayed clearance of plasma phenytoin was detected in patients with severe cutaneous adverse reactions, especially CYP2C9*3 carriers, providing a functional link of the associated variants to the disease.
Insights into the poor prognosis of allopurinol-induced severe cutaneous adverse reactions: the impact of renal insufficiency, high plasma levels of oxypurinol and granulysin
TLDR
Impaired renal function and increased plasma levels of oxypur inol and granulysin correlated with the poor prognosis of allopurinol-SCAR, and an early intervention to increase the clearance of plasma oxypURinol may improve the prognosis.
Drug-induced Hypersensitivity Syndrome(DIHS): A Reaction Induced by a Complex Interplay among Herpesviruses and Antiviral and Antidrug Immune Responses.
TLDR
This syndrome should be regarded as a reaction induced by a complex interplay among several herpesviruses, antiviral immune responses, and drug-specific immune responses.
Drug reaction with Eosinophilia and Systemic Symptoms (DRESS) / Drug-induced Hypersensitivity Syndrome (DIHS): a review of current concepts.
TLDR
The article reviews the current concepts involving this important manifestation of adverse drug reaction and early recognition of the syndrome and withdrawal of the offending drug are the most important and essential steps in the treatment of affected patients.
Drug-induced hypersensitivity syndrome: recent advances in the diagnosis, pathogenesis and management.
TLDR
The clinical variability in the presentation and course of clinical symptoms of DIHS could now be interpreted as an indication that several herpesviruses reactivate in a sequential manner independently in the different organs.
Drug reaction with eosinophilia and systemic symptoms (DRESS): a clinical update and review of current thinking
TLDR
Several controversies that surround DRESS are discussed, including problems with nomenclature and the lack of consensus in diagnostic criteria.
...
1
2
3
4
5
...